Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 79, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 26, 2015, 4:43 PM EDT for 4 counties in Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2015, 4:43 PM EDT (20:43 UTC)
- Expired
- May 26, 2015, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 26 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:44 PM EDT | TSTM WND DMG | 3 Nnw Valdosta, GA | COUPLE OF TREES DOWN. ONE ON NORTH OAK STREET AND ONE ON LOCH LAUREL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1734 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WUUS52 KTAE 262043 SVRTAE GAC019-075-173-185-262115- /O.NEW.KTAE.SV.W.0079.150526T2043Z-150526T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 443 PM EDT TUE MAY 26 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA... SOUTHEASTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA... SOUTH CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA... WESTERN LANIER COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 515 PM EDT * AT 443 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALDOSTA... AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... VALDOSTA...MOODY AIR FORCE BASE AND BARRETTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3087 8324 3089 8332 3107 8333 3105 8317 TIME...MOT...LOC 2043Z 191DEG 16KT 3094 8327 $$ BLOOD
1 follow-up statement
729 WWUS52 KTAE 262104 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 504 PM EDT TUE MAY 26 2015 GAC019-075-173-185-262115- /O.CON.KTAE.SV.W.0079.000000T0000Z-150526T2115Z/ LOWNDES GA-COOK GA-BERRIEN GA-LANIER GA- 504 PM EDT TUE MAY 26 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTH CENTRAL LOWNDES...SOUTHEASTERN COOK...SOUTH CENTRAL BERRIEN AND WESTERN LANIER COUNTIES... AT 501 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NASHVILLE...MOVING NORTH AT 20 MPH. TREES REPORTED DOWN IN AND NORTH OF THE TOWN OF VALDOSTA. THIS STORM MAY RESTRENGTHEN AS IT TRAVELS NORTH NORTHEAST INTO SOUTHERN BERRIEN COUNTY. LOCATIONS IMPACTED INCLUDE... VALDOSTA...RAY CITY...NEW LOIS...ALLENVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3087 8324 3089 8332 3107 8333 3105 8317 TIME...MOT...LOC 2101Z 191DEG 16KT 3120 8321 $$ BLOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:36 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 26, 3:36 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT TUE MAY 26 2015
.NEAR TERM [THROUGH TONIGHT]...
18Z RADAR ANALYSIS SHOWS TWO DOMINANT AREAS OF CONVECTION. ONE AREA
IS CURRENTLY IMPACTING THE APALACHICOLA CONVERGENCE ZONE. MOIST
SOUTH AND SOUTHEAST FLOW OFF THE GULF, COMBINED WITH THE CONVEX
NATURE OF THE COASTLINE, IS ENHANCING THE FORMATION OF
THUNDERSTORMS. AS THESE STORMS GREW TALLER THEY WERE ABLE TO TAKE
ADVANTAGE OF DECENT MID-LEVEL LAPSE RATES (~6.6 C/KM). THIS HAS
YIELDED QUITE A FEW SEVERE THUNDERSTORM WARNINGS FOR GUSTY WINDS SO
FAR TODAY. THE SECOND FEATURE IS A LINE OF STORMS ASSOCIATED WITH A
FAIRLY STRONG COLD POOL FOR THIS TIME OF YEAR. THIS COLD POOL FORMED
LAST NIGHT FROM A VERY IMPRESSIVE MCS OVER TEXAS. THIS LINE HAS
PROGRESSED EASTWARDS THROUGH THE GULF COAST STATES OVERNIGHT AND NOW
LIES ALONG OUR WESTERN AREAS OF THE CWA. AS THIS LINE MOVES
THROUGH/NEAR PANAMA CITY SOME STORMS COULD BE STRONG/SEVERE.
MOST STORMS SHOULD PROGRESSIVELY END WEST TO EAST THIS EVENING AS
THE MESOSCALE FEATURE PROGRESSES THROUGH THE CWA. SOME STORMS THIS
EVENING COULD PRODUCE GUSTY WINDS AND DECENT RAINFALL TOTALS OF
AROUND 0.50-1.0 INCHES. SOME ISOLATED LOCATIONS COULD SEE 4-6 INCHES
OF RAIN WHERE TRAINING OF STORMS OCCUR.
.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
A WEAK MID-UPPER TROPOSPHERIC TROUGH WILL DEVELOP OVER THE FORECAST
AREA WEDNESDAY. THIS FEATURE WILL BEGIN TO TRANSLATE WESTWARD
THURSDAY NIGHT. WITH AMPLE DEEP LAYER MOISTURE & MLCAPE, AND EVEN
SOME WEAK Q-G FORCING, MESOSCALE BOUNDARIES LIKE SEA BREEZE FRONTS
AND OUTFLOW BOUNDARIES SHOULD HAVE NO TROUBLE INITIATING DEEP MOIST
CONVECTION THE NEXT TWO AFTERNOONS ACROSS THE WESTERN TWO-THIRDS OF
OUR FORECAST AREA. HOWEVER, DRYING, SINKING AIR IN THE WESTERN
ATLANTIC WILL BEGIN TO ADVECT WESTWARD, ESPECIALLY THURSDAY,
LIMITING CONVECTION ACROSS THE EASTERN THIRD OF OUR REGION. AS IS
TYPICAL OF SUMMERTIME WEATHER, WHICH STARTED EARLY THIS YEAR, WE DO
NOT EXPECT MUCH IN THE WAY OF STORM ORGANIZATION DUE TO WEAK WINDS
ALOFT. HOWEVER, MOISTURE AND LAPSE RATES WILL BE SUFFICIENT FOR A
FEW PULSE SEVERE STORMS EACH AFTERNOON AND EVENING.
.LONG TERM [FRIDAY THROUGH TUESDAY]...
THE PEAK OF THE AFOREMENTIONED SURGE OF DRY AIR FROM THE EAST WILL
BE FRIDAY AND SATURDAY, COINCIDING WITH A 587 DM HIGH AT THE 500 MB
LEVEL OVER SOUTH GA. OUR POPS WILL BE LOWEST ON FRIDAY AND SATURDAY
(20 PERCENT OR LESS). DAYTIME POPS WILL RETURN TO CLIMO VALUES (30-
40 PERCENT) BY EARLY NEXT WEAK, AS A MID-UPPER LEVEL TROUGH DEVELOPS
TO OUR WEST, AND DEEP LAYER MOISTURE INCREASES. TEMPERATURES WILL BE
NEAR AVERAGE.
&&
.AVIATION...
[THROUGH 18Z WEDNESDAY] WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
AFFECT ALL TERMINALS THIS AFTERNOON AND EVENING, CAUSING GUSTY WINDS
AND TEMPORARY DROPS IN CEILING AND VISIBILITY. AS THE STORMS MOVE
OUT OF OUR AREA LATER TONIGHT, VFR CONDITIONS WILL RETURN BRIEFLY
UNTIL MVFR CEILINGS MOVE IN TO ALL TERMINALS EXCEPT KDHN DURING THE
EARLY MORNING HOURS. THESE LOW CEILINGS SHOULD LIFT TO VFR BY LATE
MORNING. SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA DURING
THE DAY TOMORROW.
&&
.MARINE...
A HIGH PRESSURE RIDGE WILL REMAIN CENTERED NORTH AND EAST OF THE
MARINE AREA FOR THE NEXT SEVERAL DAYS. THIS WILL KEEP EAST TO
SOUTHEAST WINDS ACROSS THE COASTAL WATERS, WITH MODERATE WINDS
OVERNIGHT AND EARLY MORNING HOURS, AND LIGHT, MAINLY ONSHORE WINDS
DURING THE AFTERNOON AND EARLY EVENING HOURS.
&&
.FIRE WEATHER...
THE MINIMUM RELATIVE HUMIDITY WILL REMAIN ABOVE CRITICAL THRESHOLDS
WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AT LEAST
THROUGH THURSDAY.
&&
.HYDROLOGY...
A FEW AREAS ALONG THE FL-AL BORDER RECEIVED ABOUT 1-3" OF RAIN
YESTERDAY EVENING. THROUGH THE WEEKEND, CHANCES FOR RAIN WILL
CONTINUE WITH ANOTHER 1-3" EXPECTED ACROSS OUR WESTERN ZONES. ZONES
EAST OF A LINE FROM APALACHICOLA TO FITZGERALD EXPECTED TO RECEIVE
1" OR LESS OF RAIN DURING THIS SAME PERIOD. LOCAL HI-RES GUIDANCE
SUGGESTS THAT AREAS THAT RECEIVED THE MOST RAIN YESTERDAY ARE LIKELY
TO BE THE AREA TO RECEIVE THE MOST RAIN AGAIN TODAY. ALTHOUGH
WIDESPREAD RAINFALL TOTALS NOW THROUGH THE WEEKEND IN THAT AREA ARE
FORECAST TO BE AROUND 2", WITH ONLY AROUND 1" OF IT EXPECTED TO COME
TODAY, THE HI-RES GUIDANCE SUGGESTS TOTALS UP TO 4-6" ARE POSSIBLE.
LOCALIZED FLOODING WILL BE POSSIBLE TODAY AND FOR THE NEXT FEW DAYS,
BUT WIDESPREAD FLOODING IS NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 70 88 69 89 66 / 20 40 20 20 10
PANAMA CITY 72 85 71 84 70 / 30 50 10 40 20
DOTHAN 68 86 67 89 68 / 40 60 40 40 20
ALBANY 70 87 67 89 65 / 30 50 40 30 10
VALDOSTA 68 89 66 90 65 / 60 20 10 20 10
CROSS CITY 69 90 66 90 64 / 50 20 10 10 10
APALACHICOLA 74 86 72 86 70 / 20 30 10 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
COASTAL FRANKLIN-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...DOBBS
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...MOORE/MERRIFIELD
MARINE...FOURNIER
FIRE WEATHER...BARRY
HYDROLOGY...MOOREIn the hours before
Local storm report, May 26, 2:45 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 3 NE IRON CITY 31.04N 84.78W
05/26/2015 SEMINOLE GA 911 CALL CENTER
HALF A ROOF BLOWN OFF A MOBILE HOME ON LANE BRIDGE ROAD
1244 PM TSTM WND DMG DONALSONVILLE 31.04N 84.88W
05/26/2015 SEMINOLE GA 911 CALL CENTER
TREE DOWN ON POWER LINE IN TOWN
&&
DVDLocal storm report, May 26, 2:53 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG COTTONWOOD 31.05N 85.30W
05/26/2015 HOUSTON AL EMERGENCY MNGR
1 TREE DOWN IN COTTONWOOD
&&
DVDLocal storm report, May 26, 2:56 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND GST MARIANNA MUNICIPAL A/P 30.83N 85.18W
05/26/2015 M49 MPH JACKSON FL ASOS
43 KNOT GUST MEASURED AT KMAI AIRPORT
&&
DVDSpecial weather statement, May 26, 4:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 PM EDT TUE MAY 26 2015 GAZ159-160-262045- LOWNDES GA-BROOKS GA- 430 PM EDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES AND EAST CENTRAL BROOKS COUNTIES UNTIL 445 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER I-75 AT EXIT 16...OR OVER VALDOSTA...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VALDOSTA...I-75 AT EXIT 16...REMERTON...DASHER...I-75 AT EXIT 11... VALDOSTA REGIONAL AIRPORT...KINDERLOU AND I-75 AT EXIT 22. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3072 8318 3071 8335 3096 8346 3094 8310 TIME...MOT...LOC 2030Z 174DEG 16KT 3083 8329 BLOOD
Local storm report, May 26, 4:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST VALDOSTA REGIONAL AIRPO 30.78N 83.28W
05/26/2015 M44 MPH LOWNDES GA ASOS
PEAK WIND GUST 180/38 KNOTS.
&&
DVDLocal storm report, May 26, 4:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM EDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG FLETCHER 29.75N 82.98W
05/26/2015 DIXIE FL 911 CALL CENTER
A FEW TREES WERE REPORTED DOWN IN THE EASTERN PART OF
DIXIE COUNTY.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:35 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller, Seminole | 40 min |
| May 26, 1:53 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 37 min |
| May 26, 2:13 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 33 min |
| May 26, 4:30 PM EDT | Special Weather Statement | TAE | Lowndes | 15 min |
| May 26, 5:08 PM EDT | Special Weather Statement | TAE | Berrien | 37 min |
| May 26, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 36 min |
| May 26, 5:50 PM EDT | Special Weather Statement | TAE | Worth | 25 min |
| May 26, 6:00 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 15 min |
| May 26, 6:06 PM EDT | Special Weather Statement | TAE | Irwin | 24 min |
| May 26, 6:23 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Miller, Seminole | 22 min |
| May 26, 6:51 PM EDT | Special Weather Statement | TAE | Irwin | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.